Turn on thread page Beta

Has anyone ever experienced tardive dystonia or heard about it. watch

    • Thread Starter
    Offline

    3
    ReputationRep:
    I am 34 years old started experiencing spasms in my neck, jaw and twisting 3 years ago. I did some research in science books, my local library and the internet. I found out that these are caused by long term medication and occur when the person is withdrawing from them. It's all a bit long and complicated. I went to my gp and she said oh no I don't have tardier dystonia but a return of ' mental illness' because of my insistence and according to her my fixation with the medication and the problems they were causing. I had been on abilify for 10 years in total. Before that I was on olanzapine. I've never had a break from anti psychotics. I've been on the since I was 18. My memory was also really affected by the medication. I would do risky things like not remember that there were cars when I crossed the road. I couldn't remember or know where I was. Could anyone advise me. I started to come off anti psychotics the same year I graduated from university. These past few years I have drifted from one ' job' to another. My life has been pointless. I also feel I might be unemployable due to this and these lost years
    Offline

    20
    ReputationRep:
    I would ask to see a psychiatrst rather than GP as they'll know a lot more about your options. I'm sorry to hear this happened to you. I'm almost at my 10 year anniversary of starting on antipsychotics and TD terrifies me. My psychiatrist prescribed me cogentin as I get oculogyric crises sometimes. I don't want to take it though as according to new research taking cogentin can increase the chance of leading to TD. Did you ever take it? (aka benztropine)

    Could you maybe get a job that allows you to work from home? Are you any good with computers?
    • Thread Starter
    Offline

    3
    ReputationRep:
    (Original post by Sabertooth)
    I would ask to see a psychiatrst rather than GP as they'll know a lot more about your options. I'm sorry to hear this happened to you. I'm almost at my 10 year anniversary of starting on antipsychotics and TD terrifies me. My psychiatrist prescribed me cogentin as I get oculogyric crises sometimes. I don't want to take it though as according to new research taking cogentin can increase the chance of leading to TD. Did you ever take it? (aka benztropine)

    Could you maybe get a job that allows you to work from home? Are you any good with computers?
    Hi Sabertooth, I hadn't thought about working from home. It would be a good idea but I'm not sure where to start. I recently completed a qualification in interpreting. Hopefully I'll start working here but I've lost many years way before I went to university as well. It's frustrating and upsetting. These were years where I could have had productive years in employment. I find it odd that psychiatrists can prescribe anti psychotics knowing full well of the damaging effects. I read that tardier dystonia is a sign of brain damage. I saw the psychiatrist and have had different ones on several occasions. They will not acknowledge the td and say it is a return of my mental illness. That's where I've been stuck.
    Offline

    8
    ReputationRep:
    The Internet has created a vast array of positions that can be worked from anywhere with a dependable Internet connection. From crowdsourcing to ghostwriting, translating to customer service management, you might be surprised how many different types of jobs are available on a remote basis.
    Offline

    2
    ReputationRep:
    thank you for the information Margusha, but having a job at home doesn't replace the interpersonal skills, communication skills, and other benefits and
    skills which employers are looking for. I think it has its pros but also has its cons. I think its important to face things and problems instead of working from home for a long time. It can get lonely as well.
    Offline

    2
    ReputationRep:
    Bookreader2013 and liz2012 - we are the same people.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 23, 2018
Poll
How are you feeling in the run-up to Results Day 2018?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.